MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM/1.8MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM/1.8MM DOUBLE DRILL SLEEVE; GUIDE
Model Number 312.18
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2020.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that the aiming guide was bent and unable to pass the drill bit due to a curve in the guide tube.There was no patient consequence.Concomitant device reported: unknown drill bit (part # unknown, lot # unknown, quantity unknown).This report is for 1 2.4mm/1.8mm double drill sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the 2.4mm/1.8mm double drill sleeve (p/n: 312.18, lot #: 3089091) was returned and received at us cq.Upon visual inspection, the 1.8 mm drill guide was observed to be bent and deformed.No other issues were observed with the returned device.Dimensional inspection: the inner diameter of the 2.40 mm drill guide was measured to be within the specification.The complaint relevant dimensions of the 1.8 mm drill guide cannot be checked for dimensional accuracy, because of the damage.Document/specification review : based on the date of manufacture, the current and manufactured revision of drawings were reviewed : 1.8 mm/2.4 mm double drill guide: 2.4mm drill guide: complaint confirmed? yes, the device received was bent and deformed.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the 2.4mm/1.8mm double drill sleeve (p/n: 312.18, lot #: 3089091).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 312.180.Lot: 3089091.Manufacturing site: hägendorf.Release to warehouse date: feb 12, 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM/1.8MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10862251
Report Number2939274-2020-05212
Device Sequence Number19483444
Product Code FZX
UDI-Device Identifier10887587036540
UDI-Public(01)10887587036540
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.18
Device Catalogue Number312.18
Device Lot Number3089091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - DRILL BITS: TRAUMA